Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Suggest treatment for diarrhea and vomiting due to Viibryd taken for depression

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
Wife is having real difficulty with diarrhea and vomiting. She has had open heart surgery with valve replacement and one by-pass. Afterwards had mild heart attack and later pacemaker. She is diabetic and suffer with depression. Friends have told us that we need to get check on medication interactions. Recently started new depression med (Viibryd) First side effect is diarrhea. Internist just prescribes antibiotics. Gastroenterologist told her to take Imodium if she were going out. We cannot go out because she also passes feces without knowing and urinating also without knowing. We really need some help. She worries about alzheimers since 4 brothers have passed away with disease. What should we do and can your clinic help. Our pastor comes to you for treatment of bowel disease. XXXX Meds:Exforge 5/320 mg Furosemide 20 mg Warfarin 3 mg Amiodarone 200 mg Lantus per protocol Humalog 100unit inject as per sliding scale Levothyoxie 0.015 Atorvastatin 40m Cefdinir 300 mg twice daily Zyrtec 10 mg Trazodone 50 mg Bupripion 150 OTC Krill Oil Multiple Vitamin Calcium 500 D Asprin PreserVision Tylenol Extra Strength 2 tabs daily
Posted Thu, 23 Jan 2014 in Digestion and Bowels
Answered by Dr. Srikanth Reddy 4 hours later
Brief Answer: viibryd is the culprit Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. Nausea and diarrohoea are a common sidenetfect of viibryd which is a new anti depressant. This diarrhoea wouldnt have responded to antibiotics which the intern has prescribed. It warrants a change in antidepressant. I saw that she is also on trazodone and bupropion. Has she been withdrawn from Viibryd? Youbhave mentioned that she pases urine and stools without knowledge, how long has it been that she is doing so? How is her memory? Does she remeber things o forgets many? Hope to hear from you at the earliest, Regards Dr. Srikanth Reddy MD
Above answer was peer-reviewed by
Follow-up: Suggest treatment for diarrhea and vomiting due to Viibryd taken for depression 1 hour later
Thanks for your reply--she has taken herself off the Viibryd and Buproprion and Trazodone. Not been able to get back with psychiatrist. She does need meds for depression. Memory is ok. She is just worried about herself. Would a trip to Cleveland Clinic be something that would help her get back on track to enjoying life once again? We are willing to do anything necessary to get help. XXXX Would the Warfarin help cause the diarrhea? Her heart doctor does not want to change to another med.Would the Warfarin help cause the diarrhea? Her heart doctor does not want to change to another med.
Answered by Dr. Srikanth Reddy 1 hour later
Brief Answer: Depression should be treated Detailed Answer: Hello Its good that she is off those drugs. Warfarin may not cause diarrhea as is commonly seen. Her depression certainly needs to be treated. If she has not tolerated the previous drugs then this doesn't suggest that she not going to tolerate the rest of the drugs as well. She may tolerate venlafaxine or sertraline etc. If she is not tolerating the drugs then she may tolerate cognitive behavioral therapy. This therapy is taken by either a psychologist or a psychiatrist in which the therapist identifies impaired cognitions (Thoughts) and try to correct them. They are 15-20 min weekly session and there should be around 8-10 sessions to help you with your illness. A visit to cleavland clinic may help and can be considered. Regards Dr. Srikanth Reddy
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,   ,   ,  
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor